Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 26, 2004, 10:45 PM CDT for Yoakum County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 10:45 PM CDT (03:45 UTC)
- Expired
- Sep 27, 2004, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 118 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 270347 FFWLBB TXC501-270600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1045 PM CDT SUN SEP 26 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... YOAKUM COUNTY IN NORTHWEST TEXAS * UNTIL 100 AM CDT * AT 1045 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 15 MILES SOUTHWEST OF PLAINS...OR ABOUT 6 MILES WEST OF DENVER CITY...MOVING NORTHWEST AT 15 MPH. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED TO FALL ACROSS SOUTHERN AND WESTERN YOAKUM COUNTY THROUGH 1 AM. THE ADDITIONAL RAINFALL WILL FURTHER AGGRAVATE THE FLASH FLOODING WHICH IS ALREADY OCCURRING IN THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3297 10302 3298 10273 3339 10278 3334 10303 $$
2 follow-up statements
000 WGUS74 KLUB 270445 FFSLBB TXC501-270600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1142 PM CDT SUN SEP 26 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 AM CDT FOR YOAKUM COUNTY... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL OVER WESTERN YOAKUM COUNTY. THE STORMS WERE CENTERED 21 MILES WEST OF PLAINS...MOVING NORTHWEST AT 15 MPH. AT 1045 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS ROADS CLOSED OVER YOAKUM COUNTY DUE TO THE ONGOING FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THIS WARNED AREA...BUT ADDITIONAL RAINFALL WILL OCCUR DURING THE OVERNIGHT HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3297 10302 3298 10273 3339 10278 3334 10303 $$
000 WGUS74 KLUB 270611 FFSLBB TXC501-270615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 102 AM CDT MON SEP 27 2004 ...THE FLASH FLOOD WARNING IN EFFECT FOR YOAKUM COUNTY IS ALLOWED TO EXPIRE... AT 100 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN MOVING INTO YOAKUM COUNTY FROM THE SOUTHEAST. THE HEAVY RAIN THAT PRODUCED FLASH FLOOD CONCERNS HAS MOVED NORTH OF THE AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF AN INCH ARE POSSIBLE WITH THIS BATCH OF RAIN. LOCAL LAW ENFORCEMENT DID REPORT WATER COVERING THE ROADWAY ON EAST HIGHWAY 82 EXTENDING TO THE TERRY COUNTY LINE. OVER THE NEXT COUPLE OF HOURS...MODERATE TO LOCALLY HEAVY RAIN COULD RE-DEVELOP ACROSS THE REGION. IF HEAVY RAINFALL AMOUNTS OCCUR OVER SHORT PERIODS OF TIME...FLOODING CONCERNS MAY RE-APPEAR. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK. LAT...LON 3335 10261 3300 10263 3299 10305 3337 10305 $$ KW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:21 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Sep 26, 3:21 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 321 PM CDT SUN SEP 26 2004 .SHORT TERM... WIDESPREAD SHOWERS AND ISOLATED TSTMS CONTINUE OVER THE WESTERN THIRD OF THE AREA THIS AFTERNOON...IN AREA OF ISENTROPIC LIFT...DEEP MOISTURE...HIGH PRECIPITABLE WATER VALUES...AND DYNAMIC LIFT FROM UPPER LOW. SEE NO REASON FOR THIS PATTERN TO CHANGE AS UPPER LOW IS PROGGED TO MOVE VERY SLOWLY EAST INTO SW TEXAS BY MONDAY NIGHT/EARLY TUESDAY. BEST LIFT WILL REMAIN OVER SW COUNTIES OF THE SOUTH PLAINS AND POINTS SOUTH AND WEST INTO THE PERMIAN BASIN AND EASTERN NEW MEXICO. COULD SEE SEVERAL ROUNDS OF RAIN NEXT 36 HOURS AS DEEP EAST TO SOUTHEAST FLOW CONTINUES TO KEEP COLUMN SATURATED...AND PROVIDE FOR UPSLOPE BOUNDARY LAYER FLOW. FEEL THAT MOST OF THE ACTIVITY WILL BE SHOWERY...AND WITH CLOUDY CONDITIONS PREVAILING OVER THE WESTERN 2/3 OF THE FORECAST AREA...LITTLE THUNDER EXPECTED. THIS HAS BEEN THE CASE TODAY... WITH LIMITED SURFACE BASED INSTABILITY AND 700-500 MB LAPSE RATES AROUND 6 DEG C/KM. HAVE SEEN PROBLEMS IN CASTRO COUNTY WITH ROAD CLOSURES AND HEAVY RAIN COCHRAN AS WELL. RAINFALL RATES ASSOCIATED WITH THE MORE INTENSE SHOWERS HAVE BEEN AT LEAST 1 TO 2 INCHES PER HOUR...WITH 0.40 INCHES IN 5 MINUTES AT THE MESONET SITE NEAR DIMMITT. WITH NW MOVEMENT OF CELLS...AND LINES OF CONVECTION DEVELOPING NW-SE...TRAINING OF ECHOES IS BECOMING A PROBLEM. WILL GO WITH FLASH FLOOD WATCH FOR EASTERN 2 ROWS OF COUNTIES FOR TONIGHT...WITH THE POTENTIAL FOR CONTINUED REDEVELOPMENT OF HEAVY RAIN. DAYTIME TEMPERATURES WILL STAY COOL ESPECIALLY OVER THE WEST MONDAY. LIKELY TO CATEGORICAL RAIN CHANCES TONIGHT THROUGH MONDAY NIGHT... WITH CHANCE POPS EAST AND NORTHEAST. .LONG TERM... FEW CHANGES TO GRIDS BEYOND MON AS ACTIVE PATTERN REMAINS IN PLACE FOR THE SPLNS. TSTM CHANCES WILL REMAIN ACROSS THE AREA ON TUE AS UPPER LOW BEGINS TO FINALLY LIFT OUT TO OUR SOUTH JUST AS A COLD FRONT WILL BACKDOOR INTO THE AREA FROM THE CENTRAL PLAINS...REINFORCING NE LOW-LVL FLOW AND PROVIDING A FOCUS FOR TSTMS. AREA WILL SEE DEEP EASTERLY FLOW NORTH OF THE LOW UP TO H5. AS TROF AND SFC RIDGE MOVE TO THE EAST ON WED SHTWV RIDGING AND SOUTHERLY FLOW WILL RETURN. THIS WILL ALLOW TEMPS TO WARM UP CLOSER TO SEASONAL NORMS...70S AND LOWER 80S. CANNOT RULE OUT SOME TSTM ACTIVITY AS WET SOIL AND MOIST ATMOS LEADS TO SOME CONVECTIVE POTENTIAL...IF WE CAN GET SUFFICIENT HEATING. HOWEVER...WITH PROJECTED MID-LVL SUBSIDENCE THINKING IS ACTIVITY WILL REMAIN ISOLD. UPR TROUGH/CLOSED LOW OVER THE DESERT SW IS FCST TO APPROACH THE AREA ON THU. SCT CONVECTION MAY BREAK OUT IN DIFFLUENT MOIST FLOW AHEAD OF THE TROUGH. DETAILS ON HOW THIS SYS WILL EJECT ACROSS THE ROCKIES AND INTERACT WITH A STRONG SYS DROPPING OUT OF THE NRN PLAINS INTO THE OHIO VALLEY FOR THE WEEKEND ARE STILL SKETCHY AS MODEL GUIDANCE DIVERGES QUITE A BIT IN THIS COMPLICATED PATTERN. UPSHOT IS THAT A COLD FRONT WILL APPROACH THE SPLNS ON FRI...PASSAGE THRU THE AREA FRI NIGHT/SAT MORN DEPICTED IN GRIDS. THE COLD FRONT APPEARS TO HAVE STRONG ANTICYCLONE BEHIND IT BUILDING DOWN THE EAST SIDE OF ROCKIES...SO COOL TEMPS LOOK TO BE IN STORE FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 71 56 68 / 90 80 80 40 TULIA 61 72 58 72 / 80 70 70 40 PLAINVIEW 61 72 58 73 / 80 70 70 40 LEVELLAND 60 71 58 73 / 90 80 80 40 LUBBOCK 61 72 58 74 / 80 70 70 40 BROWNFIELD 60 71 59 73 / 90 80 80 40 CHILDRESS 63 78 61 76 / 50 50 50 40 SPUR 64 75 61 77 / 60 70 70 40 ASPERMONT 65 78 60 78 / 50 60 60 40 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT...THROUGH 7 AM MONDAY MORNING FOR WESTERN SOUTH PLAINS AND SW PANHANDLE TXZ021-022-027-028-033-034--039-040. && 06/33
Hazardous weather outlook, Sep 26, 4:20 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 420 PM CDT SUN SEP 26 2004 TXZ021>044-272107- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 420 PM CDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT THROUGH LATE MONDAY AS ABUNDANT LOW LEVEL MOISTURE COMBINES WITH A SLOW MOVING UPPER LEVEL STORM SYSTEM ACROSS FAR SOUTHWEST TEXAS. A FLOOD WATCH IS IN EFFECT FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS THROUGH TONIGHT DUE TO HEAVY RAINFALL IN THIS VICINITY EARLIER TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SHIFT SLOWLY EAST INTO THE CENTRAL SOUTH PLAINS AND ROLLING PLAINS OVERNIGHT AND MONDAY. THE SLOW MOVEMENT AND TRAINING NATURE OF THESE THUNDERSTORMS WILL LIKELY CAUSE SOME AREAS OF FLOODING. ADDITIONAL RAINFALL OF ONE TO TWO INCHES MAY OCCUR THROUGH EARLY MONDAY WITH LOCALIZED AMOUNTS NEAR 3 INCHES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MOTORISTS ARE URGED TO WATCH FOR WATER ON ROADWAYS TONIGHT AND MONDAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY.
In the hours before
Local storm report, Sep 26, 7:51 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
751 PM CDT SUN SEP 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 3 E DENVER CITY 32.97N 102.78W
09/26/2004 YOAKUM TX LAW ENFORCEMENT
FLOODING ON HIGHWAY 83 3 MILES EAST OF HIGHWAY 214
&&
14Local storm report, Sep 26, 8:39 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
839 PM CDT SUN SEP 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD DENVER CITY 32.97N 102.83W
09/26/2004 YOAKUM TX LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING AND RISING WATER ON THE
NORTH SIDE OF DENVER CITY
&&
14The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:41 PM CDT | Flash Flood Warning | LUB | Yoakum | 3 hr |
| Sep 26, 9:49 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| Sep 27, 7:01 AM CDT | Flash Flood Warning | LUB | Yoakum | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.